How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Brown Your Own Question
Dr.Brown, Doctor
Category: Mental Health
Satisfied Customers: 803
Experience:  Family Practice
Type Your Mental Health Question Here...
Dr.Brown is online now
A new question is answered every 9 seconds

~hello, i have been diagnosed with gad about 8 years ago. ive

This answer was rated:

hello, i have been diagnosed with gad about 8 years ago. i've had it off and on my whole life i think. my first major depressive episode was after i had my son who is 21 now.
all the episodes start by stres overworrying about things i have no control over. usually health related. i stopped taking my zoloft in dec because of the weight gain and thought i'd be ok, i fell off the bandwagon after getting upset over something. i can't seem to turn off the anxious thoughts. even after the inital trigger that causes somehting is long since gone and never happened. it's like the after effect or "reflecting" of it that gets me thinking about how bad things couldn't be or have gotten. i don't feel like myself, i'm not eating and i've lost 10 pounds in two weeks. my sleeping also is completely screwed.
and i've went back to my dr to start taking meds again and have been on them again since last thurs. i know it's my behavior and thinking but i don't know how to turn it off?
any help or suggestions from a therapist i'd love to hear.

Hi, I’m a moderator for this topic and I wonder whether you’re still waiting for an answer. If you are, please let me know and I will do my best to find an Expert to assist you right away. If not, feel free to let me know and I will cancel this question for you. Thank you!

Customer: replied 4 years ago.
yes for some reason my questions do not seem to get answered.

Hi. Sometimes, finding the right Expert can take a little longer than expected and we thank you greatly for your understanding. We’ll be in touch again shortly:-)

Are there any blood tests that your doctor has done?
Customer: replied 4 years ago.

in the past i have when i had another episode few years ago. looking for hormonal

and thyroid stuff, never was either thing. not so far this time.

Ok, have your adrenals been checked? If not I would suggest that because sometimes anxiety and sleeplessness can be due to adrenal fatigue and imbalances in adrenal hormones. A saliva test from genova is good and usually covered by insurance. Also , if your doctor were to re-check your thyroid then a urine test t3 t4 I highly recommend because it is more accurate (done by barnes foundation). You may also have a nutritional deficiency as its common for people with anxiety. If you can get a full nutritional panel done that would be great through your insurance. I would at least check magnesium, vit d , and b vitamin levels.

Are you in any kind of counseling?
Sorry I meant to hit the answer button.

If you have any questions please ask.
Customer: replied 4 years ago.
not sure my last response went through, i don't see it. i have not had the other tests suggested about i know of although i had alot of things checked and those were two i remember. i do "startle" easy, i get a flush or anxiety quickly from adrenaline for alot of things that worry me, or i perceive as a threat. pretty much my whole life. i have also been taking the vitamins magn, d, fish oil, vit c and b complex recently as i read are good for mood. i did use to have strange dejavu feelings for years up until 2 years ago, i thought might be aura's to a seizure, i would get really tired and dizzy for a min and it would pass. fainted a few times. i started b complex in august two years ago and haven't had that feeling since. coincidence? i don't know if that was anxiety or what.
From your symptoms, you may have a deficiency or imbalance in your neurotransmitters (too much excitatory and not enough inhibitory) and/or adrenal fatigue . This can increase the amount of norepinephrine and epinephrine, the exitatory chemicals in the body.
Dr.Brown, Doctor
Category: Mental Health
Satisfied Customers: 803
Experience: Family Practice
Dr.Brown and other Mental Health Specialists are ready to help you